Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online
Ask a Urologist   »  

What can cause dark rusty color urine?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2413 Questions
I had a TURP procedure done 7 weeks ago. The urine flow is much stronger and all has been well for the most part. Sometimes when I urinate the first few drops are quite dark red but then the color changes to normal. However yesterday things changed a bit. The urine is now a dark rusty red color and does not change to yellow. I have no pain or other symptoms. Should I be concerned? Thank you
Posted Tue, 4 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. Saumya Mittal 47 minutes later
Brief Answer: Meet a urologist is the best option- rest advised Detailed Answer: Hi, welcome to our site. I am Dr Saumya Mittal. Read your query. That is a very significant question and I appreciate your concern. I will try my best to answer your query 7 weeks is a long time. The bleeding should have stopped by now. There does not seem to be any reason for you to bleed. Are you on any medicines like aspirin, that may prolong your bleeding? How is your Complete hemogram and PT/INR? I would suggest you also get a fresh urine routine tested. Meanwhile you can try tablets of tranexamic acid and take plenty of fluids and green leafy vegetables. In suggesting all this, I am assuming you have no other previous medical or surgical history. Please correct me if I am wrong about this. And I hope you avoid smoking and alcohol diligently. I hope this helps you. Inform the reports mentioned above so I can be of help further. Best of luck. I have given you the answer to the maximum considering the information provided. The results of the tests could further enhance my answer to you. Please do understand that some details could be extracted from a detailed history and examination. Looking forward to your return query with the details asked so that I can help you further. (If the answer has helped you, please indicate this)
Above answer was peer-reviewed by
Follow-up: What can cause dark rusty color urine? 21 minutes later
Thank you for your response. I do not take any medications like aspirin that would cause bleeding. I do not smoke and never have and have no other medical history. I did some searching on line and one site mentioned that the scar tissue can break up after many weeks and cause some bleeding. XXXXXXX
Answered by Dr. Saumya Mittal 7 minutes later
Brief Answer: Meeting a urologist is the best option- rest advised Detailed Answer: Yes, I would still suggest you get the tests done as soon as possible. And start the pills I wrote about. It will help control the bleeding. I would really suggest you meet a urologist to go in and do a scopy. That's the only perfect way to confirm and treat it if its an internal bleed. I hope that helps you. Looking forward to any further query. Dr Saumya Mittal
Above answer was peer-reviewed by
Follow-up: What can cause dark rusty color urine? 33 minutes later
Thanks. I will contact my urologist
Answered by Dr. Saumya Mittal 15 minutes later
Brief Answer: best of luck Detailed Answer: Best of luck , and my good wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor